MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 1 S/A CP; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP486H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date in 2022 and the suture was used.During surgery, the tip of the needle breaks, this occurred after changing from one suture to another.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.When was the needle broke (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify did the needle fall into the patient? if yes, was the needle piece(s) retrieved during the same procedure? were x-rays taken to locate the needle piece(s)? what measures were taken to retrieve the broken piece? was there any additional tissue damage as a result of searching for the needle piece? does a piece of the needle remain in the patient¿s tissue? if yes, are any plans in place to remove the needle piece in future? what tissue structure the broken needle was located? what is the surgeon's opinion of consequences to the patient? please provide the lot number: device return status: did the event occur during one or multiple patient procedures? what is the total number of procedures? have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).If this event occurred in multiple procedures, please create a product complaint for each event and provide the respective reference number(s).Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 275 g/m.Events reported via 2210968-2022-07874, 2210968-2022-07875, 2210968-2022-07876, 2210968-2022-07877, 2210968-2022-07878, 2210968-2022-07879, 2210968-2022-07880, 2210968-2022-07881, 2210968-2022-07882, and 2210968-2022-07883.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/12/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device returned.Additional information was requested, the following was obtained: was surgery delayed due to the reported event? no (another suture was opened).Was procedure successfully completed? yes.Were fragments generated? no.Patient status/ outcome / consequences none was other medical intervention? no.Related reports: 2210968-2022-07874, 2210968-2022-07875, 2210968-2022-07876, 2210968-2022-07877, 2210968-2022-07878, 2210968-2022-07879, 2210968-2022-07880, 2210968-2022-07881, and 2210968-2022-07883.

Brand Name
VCL+ VIO 36IN 1 S/A CP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15485570
Report Number2210968-2022-07882
Device Sequence Number15487088
Product Code GAM
UDI-Device Identifier10705031053618
UDI-Public10705031053618
Combination Product (Y/N)Y
Initial Reporter CountrySF
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCP486H
Device Catalogue NumberVCP486H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown